Alert archive / Alabama / Special Marine Warnings in 2013

Special Marine Warning 21, NWS Mobile, AL

February 24, 2013

NWS Mobile, AL issued this special marine warning at Feb 24, 2013, 10:52 PM CST. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2013, 10:52 PM CST (04:52 UTC)
Expired
Feb 24, 2013, 11:45 PM CST
In force
53 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WHUS54 KMOB 250452
SMWMOB
GMZ634-635-655-250545-
/O.NEW.KMOB.MA.W.0021.130225T0452Z-130225T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1052 PM CST SUN FEB 24 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
  CHOCTAWHATCHEE BAY...
  PENSACOLA BAY AREA...

* UNTIL 1145 PM CST

* AT 1048 PM CST...A LINE OF THUNDERSTORMS PRODUCING STRONG WINDS 34
  KNOTS OR GREATER WAS LOCATED FROM NAVARRE BEACH TO 9 NM SOUTHWEST
  OF NAVARRE BEACH...MOVING EAST AT 40 KNOTS.

* LOCATIONS IMPACTED INCLUDE...
  WEST CHOCTAWHATCHEE BAY...                  OKALOOSA PIER...
  MID BAY BRIDGE...     MARY ESTHER...        HIGHWAY 331 BRIDGE...
  FORT WALTON LIBERTY SHIP REEF...           
  EAST SANTA ROSA SOUND...                   
  EAST PASS AT DESTIN...                     
  EAST CHOCTAWHATCHEE BAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL HAIL AND FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF 
CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE AND KEEP AWAY 
FROM UNGROUNDED METAL OBJECTS.

&&

LAT...LON 3037 8615 3043 8625 3042 8626 3040 8622
      3040 8651 3011 8651 3012 8692 3046 8692
      3044 8687 3040 8690 3040 8661 3041 8659
      3043 8664 3047 8649 3051 8649 3051 8641
      3045 8642 3050 8614
TIME...MOT...LOC 0451Z 273DEG 38KT 3042 8680 3024 8690

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 24, 4:03 PM CST, 6 hours 49 minutes earlier.

Area forecast discussion, Feb 24, 4:03 PM CST, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CST SUN FEB 24 2013

...LOCALLY HEAVY RAINFALL LIKELY WITH SEVERE THUNDERSTORMS POSSIBLE
LATE TONIGHT THROUGH MONDAY EVENING...

.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...MID-AFTERNOON WATER
VAPOR IMAGERY SHOWS A DEEP UPPER AIR LOW SPINNING IN THE VICINITY OF
THE FOUR CORNERS REGION...WITH INCREASINGLY MOIST WEST TO SOUTHWEST
FLOW ALOFT SPREADING OVER MUCH OF THE GULF COAST REGION WELL IN
ADVANCE OF THIS FEATURE. SURFACE ANALYSIS MEANWHILE CONTINUES TO SHOW
SURFACE RIDGING NOSING FROM THE GREAT LAKES AND OHIO VALLEY REGIONS
SOUTHWARD INTO CENTRAL MISSISSIPPI AND ALABAMA THIS AFTERNOON...WHILE
A WARM FRONT MEANWHILE STRETCHED ACROSS MUCH OF THE NORTHERN GULF
COAST... INCLUDING THE CENTRAL PART OF OUR LOCAL MARINE WATERS.
SCATTERED SHOWERS AND EVEN A COUPLE OF STRONG THUNDERSTORMS HAVE
DEVELOPED ACROSS PORTIONS OF THE MARINE AREA ALONG THE BOUNDARY THIS
AFTERNOON...WHICH IS A SIGN OF WEATHER TO COME FARTHER INLAND LATER
THIS EVENING THROUGH MONDAY.

THERE IS LITTLE CHANGE IN OVERALL REASONING REGARDING THE EVOLUTION
OF UPPER AIR AND SURFACE FEATURES THROUGH TONIGHT THROUGH MONDAY.
THE WARM FRONT OVER THE MARINE WATERS WILL CONTINUE TO SLOWLY
ADVANCE NORTHWARD TOWARD THE COASTLINE LATE THIS AFTERNOON AND THIS
EVENING...WHILE LARGE SCALE LIFT BECOMES ENHANCED WITHIN THE
SOUTHWEST FLOW ALOFT OVER THE BOUNDARY. WE EXPECT A CONTINUED
INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS NEAR THE COAST AND
GRADUALLY SPREADING INLAND AS THE EVENING PROGRESSES. SYNOPTIC SCALE
LIFT WILL BECOME FURTHER ENHANCED ACROSS MUCH OF THE GULF COAST
BETWEEN MIDNIGHT AND 6 AM CST AS A 100-110 KT UPPER JET NOSES TOWARD
THE REGION AHEAD OF THE DYNAMIC UPPER LOW THAT WILL BE MOVING INTO
THE VICINITY OF WEST TEXAS. WIDESPREAD SHOWERS AND SCATTERED
EMBEDDED THUNDERSTORMS WILL IMPACT THE FORECAST AREA OVERNIGHT.
INSTABILITY SHOULD BE MOST FOCUSED ALONG THE ADVANCING WARM FRONTAL
BOUNDARY...WHICH SHOULD BE IN THE VICINITY OF THE COASTAL CWFA BY
12Z MONDAY. STEEPENING MID LEVEL LAPSE RATES AND STRENGTHENING DEEP
LAYER SHEAR WILL SUPPORT A FEW STRONG TO SEVERE STORMS OVERNIGHT...
WITH THE PRIMARY SEVERE WEATHER HAZARD BEING LARGE HAIL. OF GREATER
CONCERN HOWEVER WILL BE THE ONSET OF HEAVY-RAIN PRODUCING SHOWERS
AND THUNDERSTORMS. GIVEN THE RECENT RIVER FLOODING AND SATURATION OF
SOILS...THERE WILL BE AN INCREASED RISK OF FLASH FLOODING BEGINNING
LATE TONIGHT/EARLY MONDAY MORNING...AND A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR THE ENTIRE CWFA STARTING AFTER MIDNIGHT.
OTHERWISE...INCREASING SURFACE DEWPOINTS SHOULD LEND TO SLIGHTLY
WARMER OVERNIGHT LOWS ACROSS MOST LOCATIONS. /21

.MONDAY...BECOMING MORE ACTIVE. AN INTENSIFYING...LARGE SURFACE LOW
PRESSURE SYSTEM OVER THE RED RIVER VALLEY OF OKLAHOMA/TEXAS PIVOTS
INTO ARKANSAS. EXTENDING OUT FROM THE LOW...A STRONG COLD FRONT
ADVANCES EASTWARD ACROSS LOUISIANA. WELL AHEAD OF THE APPROACHING
FRONT...A WARM FRONT EASES NORTHWARD OVER THE FORECAST AREA. LATEST
GUIDANCE SUGGESTS THAT THE WARM FRONT FRONT MAY HANG UP ALONG OR
JUST NORTH OF THE HIGHWAY 84 CORRIDOR AS ABUNDANT RAINS OVERRUN THE
BOUNDARY. SOUTH OF THE WARM FRONT...A WARM SECTOR AND BETTER
INSTABILITY LOOKS TO BE CONFINED TO THE SOUTHERN AND WESTERN
AREAS...GENERALLY SOUTH OF HIGHWAY 84. LATEST 24.12UTC OPERATIONAL
GFS RUN SHOWS A MORE ROBUST LAYER CAPE (500 -1500 J/KG) FROM
SOUTHEAST MS TO THE ALABAMA/WESTERN FLORIDA COAST BY NOON MONDAY.
THE NAM ALTHOUGH A BIT LOWER (500-1000 J/KG) IS ORIENTED IN THE SAME
FASHION. THIS APPEARS TO BE THE AREA WHERE THE GREATEST RISK OF
STRONG TO SEVERE STORMS WILL DEVELOP. THE THREAT FOR SURFACE BASED
CONVECTION AND SEVERE STORMS WILL START BY MIDDAY MONDAY...WITH THE
THREAT INCREASING THROUGH THE AFTERNOON/EVENING AS THE LOW LEVEL JET
INCREASES TO AROUND ~45 KT. MEANWHILE...SFC WINDS WILL REMAIN
STRONGLY BACKED TO THE S-SE DUE TO THE PROXIMITY OF THE WARM
FRONT...PRODUCING 0-1 KM SRH OF 250-400 M2/S2 WITH STRONGLY CURVED
LOW LEVEL HODOGRAPHS. THEREFORE...ANY DISCRETE CELLS THAT CAN FORM
DURING THE AFTERNOON/EARLY EVENING HOURS WILL HAVE THE BEST
POTENTIAL TO PRODUCE ISOLATED TORNADOES...ALTHOUGH ANY SEVERE STORM
WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. THE THREAT WILL TRANSITION TO PREDOMINATELY STRAIGHT
LINE WINDS AS A QUASI-LINEAR CONVECTIVE SYSTEM ADVANCES EASTWARD
JUST AHEAD OF THE COLD FRONT IN RESPONSE TO THE DEEP LAYER FORCING
AND A STRONG MID LEVEL DRY AIR PUNCH LATER IN THE DAY MONDAY. THE
SQUALL LINE WILL RACE ACROSS THE AREA MONDAY EVENING...LIKELY
PUSHING EAST OF THE AREA BY MIDNIGHT WHICH WILL END THE SEVERE
WEATHER THREAT IN ITS WAKE.

THE OTHER THREAT...AND JUST AS MUCH OF A CONCERN...IS THE LIKELIHOOD
OF HEAVY RAINFALL AND POTENTIAL FLASH FLOODING. PRECIPITABLE WATERS
ARE FORECAST TO REACH 1.5-1.75 INCHES...WHICH IS 2 STANDARD
DEVIATIONS ABOVE NORMAL. GIVEN THE LARGE HEIGHT FALLS
EXPECTED...COMBINED WITH STRONG UPPER LEVEL DIVERGENCE AND LOW LEVEL
MOISTURE TRANSPORT...PERIODS OF HEAVY RAIN ARE ALMOST CERTAIN.
WIDESPREAD STORM TOTALS OF 2-4 INCHES ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS OF 5 TO 7 INCHES POSSIBLE. GIVEN OUR ALREADY
SATURATED SOILS AND ELEVATED RIVER LEVELS (MANY STREAM FLOWS AT THE
GREATER THAN THE 90TH PERCENTILE)...FLASH FLOODING AND ADDITIONAL
RIVER FLOODING CONTINUES TO BE OF CONCERN.

/10

LONG TERM (TUESDAY THROUGH SATURDAY)...THE AFOREMENTIONED UPPER LOW
WILL MOVE NORTHEAST INTO THE OHIO VALLEY BY MIDWEEK...PHASING WITH
ADDITIONAL ENERGY AND EVOLVING INTO A BROAD CLOSED LOW OVER THE OHIO
VALLEY/NORTHEAST THROUGH THE END OF THE WEEK. THIS IN TURN ANCHORS A
DEEP TROUGH OVER THE EASTERN CONUS. THE EASTERN STATES TROUGH WILL
BECOME REINFORCED AS ADDITIONAL SHORTWAVE ENERGY DIVES SOUTH OUT OF
WESTERN CANADA. SEASONABLE TEMPS ON WEDNESDAY WILL TREND TO BELOW
NORMAL LEVELS THU-SAT AS A DRY COLD FRONT MOVES THROUGH THE AREA
WEDNESDAY NIGHT. HIGHS WILL LIKELY NOT CLIMB OUT OF THE 50S OVER MUCH
OF THE AREA THU-SAT WITH FREEZING LOW TEMPS EXPECTED BY FRIDAY NIGHT.
HIGHS SATURDAY MAY ONLY REACH THE UPPER 40S/LOWER 50S...WHICH WOULD
BE 15-20 DEGREES BELOW NORMAL.

THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT ACROSS THE AREA
THROUGH MOST OF THE WEEK...PRODUCING BREEZY TO OCCASIONALLY WINDY
CONDITIONS. THE STRONGEST WINDS WILL LIKELY BE ON TUESDAY...WHEN
FREQUENT GUSTS OF AROUND 35 MPH ARE POSSIBLE...ESPECIALLY ALONG THE
COASTAL ZONES. A WIND ADVISORY MAY BECOME NECESSARY. /34

&&

.MARINE...A LIGHT TO MODERATE EASTERLY TO SOUTHEASTERLY FLOW WILL
PERSIST OVER THE MARINE AREA THROUGH TONIGHT AS A WARM FRONT SLOWLY
LIFTS NORTHWARD TOWARD THE COAST. WINDS WILL BECOME SOUTHERLY AND
INCREASE IN SPEED MONDAY AND MONDAY NIGHT AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL MOVE FROM WEST TO EAST ACROSS THE MARINE
AREA MONDAY NIGHT AND EARLY TUESDAY MORNING...WITH STRONG WEST WINDS
FOLLOWING IN ITS WAKE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR
THE MARINE AREA BEGINNING MIDDAY MONDAY AND CONTINUING THROUGH
MONDAY NIGHT FOR NOW. WIND GUSTS MAY APPROACH GALE FORCE FROM EARLY
TUESDAY MORNING THROUGH THE DAY TUESDAY...WITH SEAS BUILDING FROM 8
TO 11 FEET. A GALE WATCH MAY BECOME NECESSARY TUESDAY FOR THE MARINE
AREA WITHIN THE NEXT 12 HOURS. A STRONG OFFSHORE FLOW CONTINUES OVER
THE MARINE AREA THROUGH THE WEEK AS HIGH PRESSURE BUILDS SLOWLY FROM
THE WEST. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ALSO
IMPACT MUCH OF THE MARINE AREA TONIGHT THROUGH MONDAY EVENING. /21

&&

.AVIATION [18Z AND 00Z KMOB/KBFM/KPNS TAF DISCUSSION]...VFR WILL
PREVAIL THIS AFTERNOON WITH DETERIORATING FLIGHT CONDITIONS EXPECTED
THIS EVENING THROUGH MONDAY. CLOUD DECKS WITH BASES AROUND 5000 FT
AGL ARE EXPECTED TO INCREASE ACROSS THE LOCAL TERMINALS THROUGH THE
AFTERNOON WITH NORTHEAST TO EAST WINDS 5-10 KNOTS. MVFR CIGS LOOK TO
DEVELOP/SPREAD INLAND BY EARLY EVENING. NUMEROUS SHRA AND A FEW TSRA
WILL DEVELOP DURING THE EVENING/OVERNIGHT HOURS...WITH WIDESPREAD
SHRA/TSRA CONTINUING THROUGH THE DAY MONDAY. CIGS AND VISIBILITY MAY
FALL TO IFR TO LIFR LEVELS AT TIMES LATE TONIGHT THROUGH MONDAY. /21

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM IS FORECAST TO INTENSIFY OVER
THE RED RIVER VALLEY OF TEXAS AND OKLAHOMA TONIGHT. THE LOW PIVOTS
ACROSS ARKANSAS MONDAY...BRINGING A STRONG COLD FRONT EASTWARD ACROSS
LOUISIANA. WELL AHEAD OF THE APPROACHING COLD FRONT...A WARM FRONT
EASES NORTHWARD TONIGHT WITH SHOWERS INCREASING IN COVERAGE ALONG
WITH SOME EMBEDDED STORMS. THE RISK OF SEVERE STORMS INCREASES DURING
THE DAY MONDAY WITH THE POTENTIAL OF DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES. LOCALLY HEAVY RAINS IN THE FORECAST AS WELL.
FRONTAL PASSAGE IS FORECAST MONDAY NIGHT WITH THE SEVERE WEATHER RISK
ENDING IN THE WAKE OF THE FRONT. DRIER CONDITIONS FORECAST ON
TUESDAY WITH DISPERSION INDICES TRENDING MUCH HIGHER DUE TO A
DEVELOPING STRONG MIXED LAYER SOUTHWESTERLY FLOW. WIDESPREAD DENSE
FOG NOT FORECAST TONIGHT. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  73  48  64  41 /  90 100  80  05  00
PENSACOLA   57  71  54  66  46 /  90 100  90  05  00
DESTIN      58  68  58  64  48 /  90 100  90  05  00
EVERGREEN   52  67  50  64  38 /  90 100  90  05  05
WAYNESBORO  53  67  45  60  34 /  90 100  70  05  00
CAMDEN      49  64  47  62  37 /  90 100  90  05  05
CRESTVIEW   55  70  55  67  42 /  90 100  90  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM MIDNIGHT MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...WILCOX...

FL...FLASH FLOOD WATCH FROM MIDNIGHT MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...FLASH FLOOD WATCH FROM MIDNIGHT MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...
     WAYNE...

GM...SMALL CRAFT ADVISORY FROM NOON MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
     SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
     PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

&&
Hazardous weather outlook, Feb 24, 6:12 AM CST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CST SUN FEB 24 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
612 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAIN WILL DEVELOP TONIGHT...ESPECIALLY AFTER
MIDNIGHT...AS A WARM FRONT MOVES NORTH ACROSS THE NORTHERN GULF. A
FLASH FLOOD WATCH GOES INTO EFFECT ACROSS THE ENTIRE AREA AT MIDNIGHT
TONIGHT.

EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THROUGH THE
COURSE OF THE NIGHT. SOME OF THE STORMS MAY BECOME STRONG TO BRIEFLY
SEVERE...WITH THE STORMS CAPABLE OF PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY
EVENING AS A WARM FRONT MOVES INLAND AND A COLD FRONT APPROACHES FROM
THE WEST. HEAVY RAINFALL IS EXPECTED TO CONTINUE ACROSS THE AREA.
WIDESPREAD RAIN TOTALS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS OF 5 TO 7 INCHES POSSIBLE. THIS WILL LEAD TO A
SIGNIFICANT RISK OF FLASH FLOODING AND ADDITIONAL RIVER FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE MONDAY EVENING.

THERE WILL ALSO BE THE THREAT OF SEVERE WEATHER AS THE WARM FRONT
MOVES INLAND. THE GREATEST RISK AREA WILL BE SOUTH OF THE HIGHWAY 84
CORRIDOR WITH THE BEST TIME WINDOW FOR SEVERE STORMS BEING MIDDAY
MONDAY THROUGH MONDAY EVENING. DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE. THE BEST TORNADO
THREAT WILL COME FROM ANY INDIVIDUAL THUNDERSTORMS THAT CAN DEVELOP
MONDAY AFTERNOON INTO EARLY MONDAY EVENING. BY MONDAY EVENING...A
SQUALL LINE IS EXPECTED TO QUICKLY MOVE ACROSS THE AREA...BRINGING AN
INCREASED RISK FOR DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN STORM SPOTTERS MAY BE REQUIRED LATE TONIGHT
THROUGH MONDAY EVENING.

GMZ630>635-650-655-670-675-251215-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
612 AM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE MARINE AREA LATE THIS AFTERNOON
THROUGH TONIGHT AS A WARM FRONT MOVES NORTH. SOME OF THE STORMS COULD
PRODUCE STRONG WIND GUSTS OVER THE OFFSHORE GULF WATERS.

EASTERLY WINDS WILL STRENGTHEN TONIGHT AND SMALL CRAFT SHOULD
EXERCISE CAUTION OVER THE GULF WATERS.

PATCHY FOG IS POSSIBLE OVER THE INLAND BAYS AND COASTAL WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE MARINE AREA MONDAY THROUGH MONDAY EVENING. SOME OF THE STORMS MAY
BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING VERY STRONG WIND GUSTS
AND WATERSPOUTS.

ONSHORE WINDS OUTSIDE OF THE THUNDERSTORM ACTIVITY WILL ALSO
INCREASE...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

In the hours before

Special weather statement, Feb 24, 10:30 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CST SUN FEB 24 2013

ALZ063-064-250530-
LOWER BALDWIN AL-LOWER MOBILE AL-
1030 PM CST SUN FEB 24 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN AND SOUTHERN
MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1130 PM CST...

AT 1020 PM CST...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
BAYOU LA BATRE...OR 4 MILES SOUTHEAST OF WESTERN DAUPHIN ISLAND...AND
MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN DAUPHIN ISLAND...
  CENTRAL DAUPHIN ISLAND...                   PERDIDO BEACH...
  ORANGE BEACH...       GULF SHORES...        MAGNOLIA SPRINGS...
  FOLEY...              ELBERTA...            BON SECOUR...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Feb 24, 10:48 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1048 PM CST SUN FEB 24 2013

FLZ004-006-250545-
COASTAL OKALOOSA FL-SANTA ROSA FL-
1048 PM CST SUN FEB 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA AND
SOUTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 1145
PM CST...

AT 1044 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES WEST OF MARY ESTHER TO 15 MILES EAST OF
GULF BREEZE...AND MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OCEAN CITY...         FORT WALTON BEACH...  NAVARRE BEACH...
  SHALIMAR...           LAKE LORRAINE...      CINCO BAYOU...
  WRIGHT...             VALPARAISO...         NICEVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:31 PM CSTSpecial Marine WarningMOB89 min
Feb 24, 10:15 PM CSTSpecial Marine WarningMOB90 min
Feb 25, 2:34 AM CSTAreal Flood AdvisoryMOBMobile116 min
Feb 25, 3:15 AM CSTSpecial Marine WarningMOB60 min
Feb 25, 3:32 AM CSTSevere Thunderstorm WarningMOBMobile58 min
Feb 25, 4:01 AM CSTAreal Flood AdvisoryMOBBaldwin119 min
Feb 25, 4:23 AM CSTGale WarningMOB38 hr
Feb 25, 4:33 AM CSTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington117 min
Feb 25, 4:39 AM CSTFlash Flood WarningMOBBaldwin6 hr
Feb 25, 4:49 AM CSTFlash Flood WarningMOBMobile3 hr
Feb 25, 4:59 AM CSTSpecial Marine WarningMOB91 min
Feb 25, 5:34 AM CSTSpecial Marine WarningMOB86 min
Feb 25, 6:59 AM CSTSpecial Marine WarningMOB91 min
Feb 25, 8:28 AM CSTSpecial Marine WarningMOB92 min
Feb 25, 9:53 AM CSTSpecial Marine WarningMOB97 min
Feb 25, 11:33 AM CSTAreal Flood WarningMOBBaldwin, Conecuh, Covington, Escambia, Mobile6 hr
Feb 25, 12:22 PM CSTSpecial Marine WarningMOB38 min
Feb 25, 3:36 PM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Feb 25, 2:42 AM CSTAreal Flood AdvisoryMOBOkaloosa3 hr
Feb 25, 5:24 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa66 min
Feb 25, 6:18 AM CSTAreal Flood AdvisoryMOBEscambia, Santa Rosa117 min
Feb 25, 7:12 AM CSTAreal Flood AdvisoryMOBEscambia2 hr

Nearby

Special Marine Warnings in Alabama, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.